Wyoming, 2010High Wind in Wyoming, March 30, 2010
March 30, 2010 · NWS SLC · 1 event in 1 county or zone
The strong storm that impacted Utah at the end of March also brought strong winds to far southwest Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The strong storm that impacted Utah at the end of March also brought strong winds to far southwest Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 30, 9:03 AM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 30, 9:03 AM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1003 AM MDT TUE MAR 30 2010
.SYNOPSIS...STRONG MILD SOUTHWEST FLOW WILL CONTINUE TODAY AHEAD
OF A STRONG COLD FRONT. THE FRONT WILL CROSS NORTHERN AND CENTRAL
UTAH TONIGHT...THEN PUSH THROUGH THE REMAINDER OF THE AREA ON THURSDAY.
&&
.DISCUSSION...SURFACE COLD FRONT HAS ENTERED NORTHWEST NEVADA THIS
MORNING. ENHANCED GRADIENT AND STRONG FLOW ALOFT IS ALREADY
PRODUCING WINDY CONDITIONS OVER MOST OF THE STATE...AND THE WINDS
SHOULD ONLY INCREASE AS THE FRONT APPROACHES UTAH THIS AFTERNOON.
EXTENSIVE WIND HEADLINES WERE ISSUED WITH THE MIDNIGHT PACKAGE AND
LOOK TO BE ON TRACK.
THE FRONT IS PROGGED TO CROSS NORTHERN UTAH DURING THE
EVENING...BRINGING RAPID COOLING BUT NOT A WHOLE LOT IN THE WAY OF
PRECIP. SLIGHTLY NEGATIVE LIS INDICATE THAT THUNDER IS A
POSSIBILITY WITH ANY PRECIP THAT DEVELOPS OVER NORTHERN UTAH THIS
AFTERNOON...PARTICULARLY LATER IN THE DAY. HAVE UPDATED ZONES TO
INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS. FRONTAL BOUNDARY IS THEN
EXPECTED TO STALL OVER NORTH CENTRAL UTAH OVERNIGHT...WITH MODELS
IN REASONABLE AGREEMENT AS TO THE LOCATION OF THE STALL.
MODELS INDICATE PRECIP WILL BEGIN IN EARNEST ALONG THE FRONT BY
WEDNESDAY AFTERNOON AS THE MAIN TROUGH MOVES INTO THE
STATE...CAUSING SIGNIFICANT FGEN ALONG THE BOUNDARY. THE PERIOD OF
HEAVY PRECIP LOOKS TO CONTINUE INTO WEDNESDAY NIGHT/THURSDAY
MORNING BEFORE BECOMING SHOWERY DURING THE DAY THURSDAY AS THE FRONT
WEAKENS AND MOVES OUT OF THE AREA WITH THE TROUGH. WITH THE LONG
DURATION OF THIS EVENT...SIGNIFICANT SNOWS ARE LIKELY FOR ALL UTAH
MOUNTAINS. WATCHES ARE PRESENTLY IN PLACE BUT ADDITIONAL HEADLINES
WILL BE NECESSARY THIS AFTERNOON. ADDITIONALLY...STRONG FLOW ALOFT
SHOULD CONTINUE AHEAD OF THE FRONT OVER SOUTHERN UTAH
TOMORROW...RESULTING IN ANOTHER DAY OF STRONG WINDS. THESE WILL
LIKELY REQUIRE ADDITIONAL WIND HIGHLIGHTS.
WEAK RIDGING IS EXPECTED TO RETURN ON FRIDAY BUT WITH A GRAZING
SYSTEM AFFECTING NORTHERN UTAH FRIDAY NIGHT/SATURDAY
MORNING...THIS SHOULD BE SHORT LIVED. PROGRESSIVE PATTERN
CONTINUES THROUGH AT LEAST EARLY NEXT WEEK WITH ANOTHER TROUGH
MOVING IN ON MONDAY.
NO ADDITIONAL UPDATES EXPECTED TO THE FORECAST THIS MORNING.
&&
.AVIATION...STRONG SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH THE DAY. THERE IS A 30 PERCENT CHANCE THAT SOUTH WINDS COULD
GUST IN EXCESS OF 50 MPH THIS AFTERNOON. ADDITIONALLY...THERE IS A
30 PERCENT CHANCE OF RESTRICTED VISIBILITIES DUE TO BLOWING DUST
THIS AFTERNOON. A STRONG COLD FRONT WILL REACH THE TERMINAL ABOUT
00Z WITH A 20 PERCENT CHANCE OF THUNDERSTORMS.
NOTE...EFFECTIVE AT 15Z TUESDAY APRIL 6 2010 THE SALT LAKE CITY WFO
WILL BEGIN 3 HOURLY TAF ISSUANCES FOR KSLC. THE INTERMEDIATE TAF
ISSUANCES AT 03Z...09Z...15Z...AND 21Z WILL BE ISSUED AS AMENDMENTS
TO THE TAFS ISSUED AT 00Z...06Z...12Z AND 18Z. THE INTERMEDIATE TAFS
WILL BE ISSUED DURING A 20 MINUTES WINDOW BETWEEN 10 MINUTES BEFORE
THE HOUR AND 10 MINUTES AFTER THE HOUR.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
UTZ010-013-019>021-517-518.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR UTZ010-517-518.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR
UTZ003-005-014>016.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR UTZ007>009.
WINTER STORM WATCH FROM 6 PM MDT THIS EVENING THROUGH THURSDAY
EVENING FOR UTZ007>009.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
UTZ001-002-004-006.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
AVIATION...HOSENFELD
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Mar 30, 5:52 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
652 AM MDT TUE MAR 30 2010
UTZ001>016-019>021-517-518-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
652 AM MDT TUE MAR 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTH WINDS WILL BE WIDESPREAD ACROSS THE OUTLOOK AREA
TODAY INTO THIS EVENING. THESE WINDS WILL CREATE LOCALLY HAZARDOUS
CONDITIONS ALONG AREA ROADS FOR HIGH PROFILE VEHICLES AND WILL
OCCASIONALLY REDUCE VISIBILITIES IN BLOWING DUST.
WINDS REMAIN STRONG BEHIND A COLD FRONT CROSSING NORTHWEST UTAH
LATE TODAY THROUGH THIS EVENING THEN DIMINISH.
SIGNIFICANT SNOWFALL WILL DEVELOP ACROSS THE NORTHERN MOUNTAINS
TONIGHT WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL STALL ACROSS CENTRAL UTAH WEDNESDAY. STRONG
WINDS ARE POSSIBLE ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE
OUTLOOK AREA TO THE SOUTH OF THIS FRONT.
ACCUMULATING SNOWFALL WILL BECOME WIDESPREAD ACROSS THE MOUNTAINS
LATER WEDNESDAY INTO THURSDAY. SNOW COULD ALSO IMPACT PORTIONS OF
THE WESTERN AND NORTHERN VALLEYS DURING THIS SAME TIME.
COLDER TEMPERATURES WILL SPREAD ACROSS THE OUTLOOK AREA WEDNESDAY
AND WILL PERSIST THROUGH THURSDAY.
A WEAKER SYSTEM WILL BRING A THREAT OF VALLEY RAIN AND SNOW AND
MOUNTAIN SNOW TO THE NORTH LATER FRIDAY THROUGH SATURDAY.
ANOTHER STRONGER STORM IS FORECAST FOR EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Mar 30, 1:27 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
227 PM MDT TUE MAR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM NON-TSTM WND DMG 4 N MANTUA RES 41.56N 111.93W
03/30/2010 CACHE UT DEPT OF HIGHWAYS
TRUCK BLOWN OVER JUST NORTH OF SARDINE SUMMIT. UDOT
CLOSED SARDINE CANYON TO HIGH PROFILE VEHICES AS A
RESULT.
&&
NHLocal storm report, Mar 30, 2:00 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT TUE MAR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM NON-TSTM WND DMG 4 N MANTUA RES 41.56N 111.93W
03/30/2010 CACHE UT DEPT OF HIGHWAYS
TRUCK BLOWN OVER JUST NORTH OF SARDINE SUMMIT. UDOT
CLOSED SARDINE CANYON TO HIGH PROFILE VEHICLES AS A
RESULT.
0205 PM NON-TSTM WND GST DUGWAY 40.12N 112.95W
03/30/2010 M60 MPH TOOELE UT MESONET
CAMEL BACK MTN - 5077 FT
0215 PM NON-TSTM WND GST SNOWBASIN 41.20N 111.88W
03/30/2010 M91 MPH WEBER UT MESONET
OGDEN PEAK - 9570 FT
1100 PM NON-TSTM WND GST PARK CITY 40.63N 111.53W
03/29/2010 M62 MPH SUMMIT UT MESONET
PARK CITY - BONANZA TOP - 9200 FT
1100 PM NON-TSTM WND GST ALTA 40.57N 111.64W
03/29/2010 M74 MPH SALT LAKE UT MESONET
CENTRAL WASATCH PEAKS - 11066 FT
1100 PM NON-TSTM WND GST SNOWBASIN 41.19N 111.87W
03/29/2010 M84 MPH WEBER UT MESONET
SNOWBASIN-STRAW TOP - 8999 FT
1248 PM NON-TSTM WND GST MAGNA 40.73N 112.21W
03/30/2010 M58 MPH SALT LAKE UT MESONET
GREAT SALT LAKE MARINA - 4206 FT
0140 PM NON-TSTM WND GST CALLAO 39.95N 113.70W
03/30/2010 M59 MPH TOOELE UT MESONET
CALLAO - 4530 FT
1100 AM NON-TSTM WND GST BRIGHTON 40.59N 111.56W
03/30/2010 M69 MPH SALT LAKE UT MESONET
BRIGHTON GREAT WESTERN - 10565 FT
1230 AM NON-TSTM WND GST BRIGHTON 40.61N 111.54W
03/30/2010 M71 MPH SUMMIT UT MESONET
PARK CITY - JUPITER - 10024 FT
0140 PM NON-TSTM WND GST LOGAN 41.78N 111.85W
03/30/2010 M75 MPH CACHE UT MESONET
LOGAN - CACHE AIRPORT - 4452 FT
1230 PM NON-TSTM WND GST CALLAO 39.90N 113.34W
03/30/2010 M59 MPH JUAB UT MESONET
FISH SPRINGS - 4282 FT
0245 PM NON-TSTM WND GST DELTA 39.33N 112.58W
03/30/2010 M63 MPH MILLARD UT MESONET
DELTA - 4639 FT
0231 PM NON-TSTM WND GST SOUTH OGDEN 41.15N 111.95W
03/30/2010 M58 MPH WEBER UT MESONET
SOUTH OGDEN - 4780 FT
0230 PM NON-TSTM WND GST VERNON 40.13N 112.38W
03/30/2010 M69 MPH TOOELE UT MESONET
VERNON HILL - 5761 FT
1245 PM NON-TSTM WND GST VERNON 39.99N 112.54W
03/30/2010 M60 MPH TOOELE UT MESONET
BLACK CROOK PEAK - 9275 FT
0230 PM NON-TSTM WND GST CRANMER 40.61N 111.48W
03/30/2010 M59 MPH SUMMIT UT MESONET
DEER VLY - MOUNT BALDY - 9347 FT
0100 PM NON-TSTM WND GST ALTA 40.59N 111.65W
03/30/2010 M71 MPH SALT LAKE UT MESONET
CARDIFF PEAK - 10059 FT
0210 PM NON-TSTM WND GST UINTAH 41.14N 111.89W
03/30/2010 M58 MPH WEBER UT MESONET
WEBER CANYON POWER PLANT - 5801 FT
0115 PM NON-TSTM WND GST SUNDANCE 40.37N 111.59W
03/30/2010 M64 MPH UTAH UT MESONET
SUNDANCE - ARROWHEAD - 8251 FT
0235 PM NON-TSTM WND GST EVANSTON 41.27N 111.03W
03/30/2010 M60 MPH UINTA WY MESONET
EVANSTON - BURNS FIELD - 7162 FT
0500 AM NON-TSTM WND GST ALTA 40.57N 111.63W
03/30/2010 M68 MPH SALT LAKE UT MESONET
CENTRAL WASATCH PEAKS - 10443 FT
0800 AM NON-TSTM WND GST SNOWBASIN 41.20N 111.86W
03/30/2010 M75 MPH WEBER UT MESONET
SNOWBASIN - WILDCAT - 7703 FT
0943 AM NON-TSTM WND GST ANTELOPE 41.40N 110.55W
03/30/2010 M74 MPH UINTA WY MESONET
MUDDY CREEK - 6970 FT
1230 PM NON-TSTM WND GST COVE FT 38.64N 112.61W
03/30/2010 M62 MPH MILLARD UT MESONET
DOG VALLEY - 6180 FT
1115 AM NON-TSTM WND GST PARK CITY 40.61N 111.53W
03/30/2010 M72 MPH SUMMIT UT MESONET
DEER VLY - EMPIRE PK - 9570 FT
0235 PM NON-TSTM WND GST MILFORD 38.42N 113.01W
03/30/2010 M58 MPH BEAVER UT MESONET
MILFORD MUNICIPAL AIRPORT - 5039 FT
0144 PM NON-TSTM WND GST IBAPAH 40.11N 113.88W
03/30/2010 M64 MPH TOOELE UT MESONET
CLIFTON FLAT - 6384 FT
0155 PM NON-TSTM WND GST ARAGONITE 40.76N 113.01W
03/30/2010 M60 MPH TOOELE UT MESONET
I-80 AT GRASSEY - 4650 FT
0110 PM NON-TSTM WND GST GOLD HILL 40.28N 113.70W
03/30/2010 M61 MPH TOOELE UT MESONET
WEST SALT FLATS - 4237 FT
0220 PM NON-TSTM WND GST SALDURO 40.52N 113.75W
03/30/2010 M58 MPH TOOELE UT MESONET
NORTH SALT FLATS - 4218 FT
0210 PM NON-TSTM WND GST SCIPIO 39.20N 112.17W
03/30/2010 M60 MPH MILLARD UT MESONET
I-15 AT SCIPIO SUMMIT - 5960 FT
&&High Wind, Uinta
- When
- March 30, 2:50 PM MST to 2:55 PM MST
- Where
- Uinta forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
The Evanston, Wyoming ASOS recorded a maximum wind gust of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, March 30, 20102 deaths · 1 event
- Avalanche in Colorado, March 30, 20101 death · $500 · 1 event
- Flooding in New Hampshire, March 30 to 31, 2010$325,000 · 7 events
- Flash Flood and Flooding in Maine, March 30 to 31, 2010$305,000 · 5 events
- High Wind and Strong Wind in Nevada, March 30 to 31, 2010$250,000 · 65 kt wind · 8 events
- High Wind in California, March 30 to 31, 2010$65,000 · 56 kt wind · 7 events
- Flood and Strong Wind in New York, March 30 to 31, 2010$40,000 · 2 events
- Winter Weather in Pennsylvania, March 30, 20103 injured · 2 events
- Coastal Flood in Maine, March 30 to 31, 2010$25,000 · 2 events
- Winter Storm and High Wind in Utah, March 30 to 31, 201089 kt wind · 15 events
- Avalanche in Wyoming, March 30, 20101 injured · 1 event
- Rip Current in Florida, March 30, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221201.